Indiana, 2010Cold in Indiana, February 10, 2010
February 10, 2010 · NWS LMK · 1 event in 1 county or zone
A man died in New Albany, Indiana due to hypothermia during the early morning hours February 10th. He was found behind a shopping center.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A man died in New Albany, Indiana due to hypothermia during the early morning hours February 10th. He was found behind a shopping center. According to a police report, the man had disabilities and had fallen near a dumpster behind a store.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Feb 10, 2:53 AM EST, 2 hours 7 minutes earlier.
Area forecast discussion, Feb 10, 2:53 AM EST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
253 AM EST WED FEB 10 2010
.SHORT TERM (TODAY AND TONIGHT)...
A RIDGE OF HIGH PRESSURE STRETCHING FROM THE CANADIAN ARCHIPELAGO TO
CENTRAL AMERICA WILL SLOWLY BUILD IN FROM THE WEST DURING THE SHORT
TERM. MEANWHILE LOW PRESSURE WILL BE BOMBING OFF THE EAST COAST. IN
BETWEEN...WE WILL EXPERIENCE BLUSTERY CONDITIONS WITH WNW WINDS OF
15 TO 25 MPH AND GUSTS TO 35 MPH TODAY. WINDS WILL RELAX TONIGHT AS
THE HIGH MOVES IN.
CLOUDS WILL CONTINUE TO PLAGUE THE REGION ALONG WITH SCATTERED SNOW
SHOWERS TODAY NEAR THE BACKSIDE OF A STRONG UPPER LOW. THE MOST
WIDESPREAD SNOW SHOWERS WILL BE OVER THE BLUE GRASS...INCLUDING THE
LEXINGTON AREA. A QUICK INCH OF SNOW WILL BE POSSIBLE WITH THE
HEAVIER SHOWERS.
THE HEAVY WET SNOW THAT FELL YESTERDAY MORNING HAS NOT REALLY BEEN
BLOWING AROUND VERY MUCH DESPITE THE BRISK WINDS. HOWEVER THE LIGHT
SNOW THAT HAS FALLEN OVERNIGHT AND IS PREDICTED FOR TODAY WILL BE
MUCH DRIER AND MORE POWDERY...SO FEEL THAT SOME BLOWING AND DRIFTING
WILL BE POSSIBLE TODAY AND WILL KEEP IN THE FORECAST.
AS FOR TEMPERATURES...AT FIRST BLUSH IT SEEMS THAT THE MERCURY
SHOULDN/T RISE MUCH TODAY GIVEN THE CLOUDS...SNOW BOTH ON THE GROUND
AND IN THE AIR...AND THE CALENDAR READING FEBRUARY. HOWEVER A LOOK
AT REGIONAL TEMPERATURES EARLY THIS MORNING SHOWS THAT ALTHOUGH THE
LMK CWFA IS IN THE LOWER AND MIDDLE TEENS...LOCATIONS IN ILLINOIS
AND MISSOURI ARE IN THE MIDDLE 20S. THIS WARMER AIR WILL SWEEP IN
THIS MORNING AND WILL BRING OUR TEMPERATURES UP SEVERAL DEGREES. THE
TEMPERATURE AT THE WEATHER OFFICE HAD ALREADY RISEN ABOUT A DEGREE
BETWEEN 2AM AND 3AM. THE NAM12 NUMBERS LOOK GOOD FOR HIGHS
TODAY...WHICH ARE STILL ON THE COOL SIDE OF THE GUIDANCE ENVELOPE.
THOSE BLUSTERY WINDS WILL PRODUCE WIND CHILLS IN THE SINGLE DIGITS.
TECHNICALLY MOST LOCATIONS WILL NOT MEET STRICT ACCUMULATION
CRITERIA FOR THE WINTER WEATHER ADVISORY THAT HAS BEEN POSTED.
HOWEVER BETWEEN WHAT SNOW SHOWERS THAT DO DEVELOP PLUS ANY BLOWING
AND DRIFTING SNOW...THE GUSTY WINDS...AND COLD WIND CHILLS...WILL
KEEP THE ADVISORY GOING.
THANKS TO JKL FOR COORD.
.LONG TERM (THURSDAY - TUESDAY)...
THIS EXTENDED FORECAST CONTAINS A HIGH DEGREE OF CONFIDENCE IN
TEMPERATURES FOR THE SOUTHEASTERN STATES AND THE LOWER OHIO VALLEY.
IT WILL STAY COLD! THE ARCTIC OSCILLATION...WHICH IS A GOOD
INDICATOR FOR THE PROPENSITY OF ARCTIC AIR TO INVADE THE EASTERN
CONUS IS STRONGLY NEGATIVE. THESE NEGATIVE VALUES OF -4 TO -5
STANDARD DEVIATIONS BELOW THE MEAN ECHO THE PATTERN EARLIER SEEN
DURING THE FIRST TWO WEEKS IN JANUARY...ALTHOUGH TO A LESSER DEGREE.
STRONG 500MB RIDGING IS FORECAST THIS WEEK ACROSS THE FAR NORTHERN
ATLANTIC AND TROUGHING TO ITS SOUTH ACROSS THE CENTRAL ATLANTIC.
THIS PATTERN WILL KEEP THE SUB-TROPICAL JET DISPLACED WELL SOUTH
ACROSS THE GULF OF MEXICO AND FLORIDA AND WILL ALLOW REPEATED ARCTIC
INTRUSIONS INTO THE UPPER MIDWEST AND THE LOWER OHIO VALLEY.
WINDS WILL DIMINISH BY THURSDAY MORNING AS THE PRESSURE GRADIENT
BETWEEN A DEPARTING STORM OFF THE EAST COAST AND CANADIAN HIGH
PRESSURE OVER THE LOWER MISSOURI VALLEY WEAKENS. WITH STRONG
SUBSIDENCE ALOFT...THE ONLY QUESTION WITH RESPECT TO CLOUDS WILL
CONCERN LOW STRATO-CU...WHICH CAN BE PERSISTENT WITHIN COLD CYCLONIC
FLOW THAT WILL BE CENTERED OVER NEW ENGLAND. TIME HEIGHT RH
CROSS-SECTIONS DO INDICATE AT LEAST PARTIAL CLEARING BY THURSDAY
MORNING AND WILL GO WITH PARTLY CLOUDY SKIES BY THURSDAY AFTERNOON.
BY FRIDAY...HIGH PRESSURE WILL MOVE RIGHT OVER THE COMMONWEALTH AND
SO WINDS WILL BECOME LIGHT AND VARIABLE...AND WILL REMAIN THAT
WAY THROUGH SATURDAY. A STORM SYSTEM ASSOCIATED WITH THE SUBTROPICAL
JET IS FORECAST TO MOVE ACROSS THE GULF FRIDAY. HOWEVER...THE LOWER
OHIO VALLEY WILL REMAIN WELL TO THE NORTH OF THIS SYSTEM.
A COUPLE OF NORTHERN STREAM CLIPPER TYPE SYSTEMS ARE FORECAST TO
DROP SOUTH ACROSS THE MIDWEST AND SCOOT EAST ACROSS THE LOWER OHIO
VALLEY THIS WEEKEND. THE FIRST IS FORECAST TO SPREAD PERHAPS SOME
FLURRIES ACROSS THE AREA EARLY SATURDAY. THE SECOND IS MORE POTENT
AND MAY SPREAD ACCUMULATING SNOWS ACROSS THE AREA SUNDAY. BOTH THE
ECMWF AND THE OPERATIONAL GFS ARE IN GOOD AGREEMENT ON THE BASIC
TRACK OF THE 500MB LOW...MOVING IT SOUTHEAST ACROSS THE KENTUCKIANA
REGION SUNDAY AFTERNOON. BOTH OPERATIONAL MODELS GENERATE A THIN
STRIP OF SNOW EXTENDING FROM CENTRAL ILLINOIS THROUGH EASTERN
KENTUCKY SUNDAY. LOOKING AT THE PRECIP PLUMES FROM THE ENSEMBLE
GFS...ALMOST ALL SHOW AT LEAST LIGHT SNOW ACCUMULATIONS SUNDAY.
ONCE THIS SECOND CLIPPER SYSTEM EXITS LATE SUNDAY...REINFORCING
ARCTIC AIR WILL BRING COLD TEMPERATURES FOR MONDAY AND TUESDAY OF
NEXT WEEK.
&&
.AVIATION (06Z TAF ISSUANCE)...
WINDS WILL BE THE MAIN CONCERN FOR AVIATION DURING THIS VERY CHILLY
TAF PERIOD. DURING THE OVERNIGHT HOURS WINDS WILL COME FROM THE WEST
AROUND 15 KNOTS WITH GUSTS TO AROUND 23 KNOTS. ON WEDNESDAY THE
DIRECTION WILL SHIFT JUST SLIGHTLY TO A MORE WNW DIRECTION AND MAY
ACTUALLY INCREASE A COUPLE OF KNOTS. WINDS WILL FINALLY SETTLE DOWN
TO AROUND 10 KNOTS WEDNESDAY NIGHT...STILL OUT OF THE WNW.
SNOW SHOWERS WITH MVFR VSBYS AND CIGS WILL AFFECT THE NORTHERN TAF
SITES TONIGHT AND INTO WEDNESDAY...ESPECIALLY AT LEX. BWG SHOULD BE
ABLE TO AVOID MOST OF THE SNOW BUT WILL STILL BE DEALING WITH LOW
CEILINGS AS MOISTURE CONTINUES TO SPIN AROUND A POWERFUL UPPER LOW.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
KYZ029>043-045>049-055>057-067.
IN...WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
INZ076>079-084-090>092.
&&
SHORT TERM........13
LONG TERM.........JSD
AVIATION..........13Hazardous weather outlook, Feb 10, 3:55 AM EST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 AM EST WED FEB 10 2010
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-110900-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
355 AM EST WED FEB 10 2010 /255 AM CST WED FEB 10 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CAUSE BLOWING
AND DRIFTING SNOW TODAY...ESPECIALLY ON NORTH-SOUTH ROADS IN RURAL
AREAS SUCH AS INTERSTATES 65 AND 75 AND U.S. ROUTES 31E...31W...AND
127. THESE BRISK WINDS WILL KEEP WIND CHILLS IN THE SINGLE
DIGITS...ESPECIALLY THIS MORNING.
SCATTERED SNOW SHOWERS WILL MOVE THROUGH THE AREA TODAY...WITH A
QUICK DUSTING OF ACCUMULATION POSSIBLE. THE HEAVIEST SHOWERS WILL
BE IN THE BLUE GRASS...INCLUDING THE LEXINGTON AREA...WHERE AN
INCH OF NEW SNOW WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A WEAK SYSTEM MAY SPREAD VERY LIGHT SNOW OR FLURRIES ACROSS THE AREA
SATURDAY.
ON SUNDAY...A CLIPPER SYSTEM IS FORECAST TO MOVE SOUTHEAST ACROSS
SOUTHERN INDIANA. DEPENDING ON THE EXACT TRACK OF THIS SYSTEM...A
BAND OF ACCUMULATING SNOW IS POSSIBLE ACROSS THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO CALL IN SNOW AMOUNTS AND INFORMATION
REGARDING BLOWING SNOW AND STRONG WIND GUSTS TODAY.
13/JSD
In the hours before
Special weather statement, Feb 10, 3:48 AM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
348 AM EST WED FEB 10 2010
INZ083-089-KYZ023>028-053-054-061>066-070>078-081-082-101500-
DUBOIS IN-PERRY IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-
GRAYSON KY-HARDIN KY-LARUE KY-MARION KY-BUTLER KY-EDMONSON KY-
HART KY-GREEN KY-TAYLOR KY-CASEY KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...JASPER...TELL CITY...HAWESVILLE...
HARDINSBURG...BRANDENBURG...BEAVER DAM...LEITCHFIELD...
ELIZABETHTOWN...FORT KNOX...HODGENVILLE...LEBANON...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...
GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...
BURKESVILLE...ALBANY
348 AM EST WED FEB 10 2010 /248 AM CST WED FEB 10 2010/
...WINDY WITH COLD WIND CHILLS...SOME ICY ROADS...BLOWING AND
DRIFTING SNOW...AND SNOW SHOWERS TODAY...
WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CAUSE BLOWING
AND DRIFTING SNOW TODAY...ESPECIALLY ON NORTH-SOUTH ROADS SUCH AS
INTERSTATES 65 AND 75...AND U.S. 31E...31W...AND 127. AS THE SNOW
SKIDS ACROSS THE COLD PAVEMENT SLICK PATCHES MAY DEVELOP.
WIND CHILLS WILL BE IN THE SINGLE DIGITS TODAY.
ALSO...SCATTERED SNOW SHOWERS WILL CONTINUE OFF AND ON. MOST LOCATIONS
WILL PICK UP BETWEEN A QUARTER OF AN INCH AND AN INCH. HEAVIER
SNOW AMOUNTS WILL BE POSSIBLE ACROSS NORTH CENTRAL KENTUCKY
INCLUDING THE LEXINGTON AREA.
BE SURE TO DRESS WARMLY IN LAYERS WHEN VENTURING OUTSIDE TODAY!
BRING A CHARGED CELL PHONE WITH YOU IF TRAVELING IN ISOLATED RURAL
LOCATIONS AND REDUCE YOUR SPEED IN AREAS OF BLOWING OR FALLING SNOW.
13
Cold/Wind Chill, Floyd
- When
- February 10, 5:00 AM EST
- Where
- Floyd forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 38.319, -85.907 (the zone’s center; the record gives no point)
A man died due to hypothermia in a parking lot behind a store in New Albany, Indiana.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in North Carolina, February 10, 2010$65,000 · 50 kt wind · 31 events
- Winter Storm in Massachusetts, February 10 to 11, 2010$75,000 · 5 events
- Strong Wind in North Carolina, February 10, 20102 injured · $12,000 · 4 events
- High Wind in North Carolina, February 10, 20101 injured · 50 kt wind · 9 events
- Coastal Flood and High Wind in North Carolina, February 10, 2010$4,000 · 56 kt wind · 13 events
- Winter Weather in North Carolina, February 10 to 11, 20109 events
- Winter Storm in Pennsylvania, February 10, 20108 events
- Strong Wind in South Carolina, February 10, 2010$3,000 · 5 events
- Blizzard in North Carolina, February 10 to 11, 20104 events
- Winter Storm in Wyoming, February 10 to 13, 20104 events
- Heavy Snow in Connecticut, February 10 to 11, 20103 events
- Winter Storm in Rhode Island, February 10 to 11, 20103 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 205568.